Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Mar 7, 2012, 11:44 PM CST for Hodgeman County, Kansas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2012, 11:44 PM CST (05:44 UTC)
- Expired
- Mar 8, 2012, 12:30 AM CST
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 11:45 PM CST | HAIL 0.75 | 2 E Windthorst, KS | |
| Mar 7, 11:45 PM CST | HAIL 0.75 | 3 Ene Windthorst, KS | |
| Mar 7, 11:48 PM CST | HAIL 0.5 | 5 S Offerle, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WWUS83 KDDC 080544
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1144 PM CST WED MAR 7 2012
KSZ064-065-078-079-080630-
EDWARDS-FORD-HODGEMAN-PAWNEE-
1144 PM CST WED MAR 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...NORTHWESTERN
EDWARDS...SOUTHEASTERN HODGEMAN AND WESTERN PAWNEE COUNTIES...
AT 1137 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DODGE CITY...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3821 9966 3821 9945 3797 9920 3768 9967
3781 10005
TIME...MOT...LOC 0544Z 225DEG 49KT 3786 9989
$$
FINCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Mar 7, 8:38 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 7, 8:38 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 838 PM CST WED MAR 7 2012 ...UPDATE SECTION... .UPDATE... ISSUED AT 836 PM CST WED MAR 7 2012 NO SIGNIFICANT CHANGES WERE MADE TO THE GRIDS. THE FORECAST REASONING IS ON TRACK. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 323 PM CST WED MAR 7 2012 A STRONG UPPER LEVEL CLOSED LOW WILL MOVE SLOWLY FROM NEAR THE FOUR CORNERS AREA TO NEW MEXICO ON THURSDAY. ALSO A NORTHERN BRANCH SHORTWAVE TROUGH WILL BE MOVING INTO THE MIDWEST STATES. BOTH THE NAM AND GFS SEEM TO BE MOVING THE UPPER LOW MORE NORTHEAST THAN OTHER MODELS DUE TO LATENT HEAT RELEASE ASSOCIATED WITH GENERATION OF TOO MUCH PRECIPITATION. WILL HEDGE MORE TOWARD THE ECMWF AND GEM WHICH HAVE THE UPPER LOW MORE SOUTH AND WEST. WHAT THIS MEANS IS WILL GO AHEAD AND REDUCE MEASURABLE PRECIPITATION CONSIDERABLY EXPECT KEEP SOME LIGHT AMOUNTS IN THE FAR SOUTH. THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS BARBER COUNTY THIS EVENING. MODELS SHOWS SOME MID TO UPPER LEVEL INSTABILITY NEAR AND JUST BEHIND THE COLD FRONT FROM NEAR COLDWATER TO PRATT AND EAST. WILL KEEP AN ISOLATED THUNDERSTORM CHANCE IN THAT AREA MAINLY THIS EVENING. WITH AROUND 1000 J/KG CAPE THERE COULD BE SOME SMALL HAIL UP TO PENNY SIZE. LATER TONIGHT INTO THURSDAY THERE SHOULD BE MAINLY VIRGA FROM SAINT JOHN TO DODGE CITY AND NORTH WITH MAY BE A FEW SPITS OF LIGHT RAIN OR DRIZZLE OR FREEZING DRIZZLE LATE TONIGHT INTO TOMORROW MORNING. THEN FOR THURSDAY IT SHOULD BE MAINLY VIRGA. THE FAR SOUTHERN TIER OF COUNTIES WILL HAVE A SLIGHTLY BETTER CHANCE OF SOME LIGHT MEASURABLE PRECIP IN THE FORM OF LIGHT RAIN, LIGHT FREEZING DRIZZLE, OR LIGHT SNOW MAINLY WEST OF ASHLAND WITH ONLY TRACE TO .O5 OF AN INCH OF LIQUID EQUIVALENT. MOSTLY LIGHT RAIN WILL FALL EAST OF THAT LINE WITH WARMER TEMPERATURES. DUE TO THE WARM SOIL TEMPERATURES ANY FREEZING PRECIPITATION SHOULD NOT BE A PROBLEM ON ROADS. OVERNIGHT LOWS WILL RANGE FROM THE UPPER 20S NORTH AND WEST TO THE MID 30S EAST. HIGHS ON THURSDAY LOOK TO BE IN THE UPPER 40S NORTHEAST TO THE MID TO UPPER 30S SOUTHEAST WITH MORE CLOUD COVER. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 230 PM CST WED MAR 7 2012 MEDIUM RANGE MODELS INDICATE A CLOSED OFF UPPER LEVEL LOW ANCHORED ACROSS NEW MEXICO EARLY IN THE PERIOD AND MOVING VERY LITTLE INTO THE EARLY PART OF THE WEEKEND. MEANWHILE, A SERIES OF H5 VORT MAXES WILL EJECT NORTHEAST OUT OF THE UPPER TROUGH AXIS INTO AND ACROSS WESTERN KANSAS DURING THIS TIME FRAME RESULTING IN THE POSSIBILITY FOR PERIODS OF LIGHT PRECIP ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS THROUGH SATURDAY NIGHT. ALTHOUGH POCKETS OF MODEST UPPER LEVEL DIVERGENCE WILL BE PRESENT DOWNSTREAM OF THE UPPER LOW TROUGH AXIS, A GENERAL WEAK FLOW ALOFT AND A LACK OF LOW LEVEL MOISTURE WILL HINDER THE CHANCE FOR ANY SIGNIFICANT PRECIP AMOUNTS DURING THE PERIOD. HOWEVER, THE BEST CHANCE FOR ANY PRECIP WILL BE ACROSS EXTREME SOUTHERN PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS DUE TO THE PROXIMITY OF THE UPPER LEVEL LOW. SECONDLY, SURFACE HIGH PRESSURE DRIFTING EAST ACROSS THE NORTHERN PLAINS WILL HELP SET UP A LOW LEVEL SOUTHEASTERLY UPSLOPE FLOW ACROSS WESTERN KANSAS BY FRIDAY NIGHT WHICH WILL BEGIN ADVECTING SOME MOISTURE BACK INTO THE REGION BUT AGAIN, LIKELY NOT ENOUGH TO RESULT IN SIGNIFICANT PRECIP, IF ANY. DRIER CONDITIONS ARE THEN EXPECTED EARLY NEXT WEEK AS A SOUTHWESTERLY FLOW ALOFT SETS UP ACROSS THE WESTERN HIGH PLAINS. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL ACROSS MUCH OF CENTRAL AND WESTERN KANSAS FRIDAY AS SURFACE HIGH PRESSURE DRIFTS EAST OUT OF THE NORTHERN PLAINS INTO THE GREAT LAKES REGION. HOWEVER, A POCKET OF COOLER AIR ASSOCIATED WITH A SMALLER SURFACE HIGH WILL EDGE EAST OUT OF NORTHEASTERN NEW MEXICO INTO EXTREME SOUTHWEST KANSAS BY FRIDAY AFTERNOON WITH H85 TEMPERATURES JUST BELOW 0C. ALONG WITH THE EXPECTATION OF INCREASED CLOUDINESS ALONG THE OKLAHOMA BORDER ASSOCIATED WITH THE UPPER TROUGH, LOOK FOR HIGHS ONLY UP INTO THE 40S(F) AND POSSIBLY THE LOWER 50S(F) FRIDAY AFTERNOON. A FEW UPPER 30S(F) CANNOT BE RULED OUT ACROSS EXTREME SOUTHWEST KANSAS FRIDAY AFTERNOON. A GENERAL WARMING TREND IS THEN EXPECTED THROUGH AT LEAST MID WEEK AS A WEST TO SOUTHWEST FLOW ALOFT DEVELOPS ACROSS THE WESTERN HIGH PLAINS. TEMPERATURES ARE LIKELY TO CLIMB WELL ABOVE NORMAL AS A RESULT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 512 PM CST WED MAR 7 2012 CLOUDS WILL INCREASE TONIGHT AS LOW LEVEL MOISTURE INCREASES AND AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. MVFR CONDITIONS AOA015 WILL DEVELOP AFTER SUNSET WITH IFR CONDITIONS POSSIBLE AFTER MIDNIGHT. LIGHT DRIZZLE WILL ALSO BE POSSIBLE AT THE DODGE TERMINAL AFTER MIDNIGHT. WINDS WILL BE FROM THE NORTH NORTHEAST AROUND 15 KNOTS GUSTING TO OVER 20 KNOTS AT TIMES. && .PRELIMINARY POINT TEMPS/POPS... DDC 31 45 30 49 / 20 20 20 20 GCK 30 43 27 49 / 10 10 20 10 EHA 27 38 25 41 / 20 30 30 20 LBL 30 40 26 45 / 20 20 30 20 HYS 29 49 29 52 / 10 10 10 10 P28 36 45 35 51 / 50 50 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HOVORKA SHORT TERM...KRUSE LONG TERM....JJOHNSON AVIATION...HOVORKA
Hazardous weather outlook, Mar 7, 3:49 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 349 PM CST WED MAR 7 2012 KSZ030-031-043>046-061>066-074>081-084>090-082200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 349 PM CST WED MAR 7 2012 /249 PM MST WED MAR 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE EVENING HOURS MAINLY SOUTH AND EAST OF A COLDWATER TO PRATT LINE. SMALL HAIL UP TO DIME SIZE WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORM. AREAS OF LIGHT FREEZING DRIZZLE MAY ALSO DEVELOP AFTER MIDNIGHT, MAINLY SOUTH AND WEST OF A LINE FROM NEAR DODGE CITY TO JOHNSON CITY AND ASHLAND. NO ICE ACCUMULATION IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR LIGHT FREEZING DRIZZLE MAINLY ALONG THE OKLAHOMA BORDER FOR THURSDAY INTO THURSDAY NIGHT. THIS AREA IS GENERALLY ALONG AND SOUTH OF A LINE FROM ELKHART TO LIBERAL, MEADE, AND ASHLAND. SOME VERY LIGHT SNOW OR FLURRIES MAY ALSO OCCUR NEAR JOHNSON CITY TO ELKHART. LITTLE IF ANY ACCUMULATIONS ARE EXPECTED, .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Special weather statement, Mar 7, 11:44 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1144 PM CST WED MAR 7 2012
KSZ064-065-078-079-080630-
EDWARDS-FORD-HODGEMAN-PAWNEE-
1144 PM CST WED MAR 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...NORTHWESTERN
EDWARDS...SOUTHEASTERN HODGEMAN AND WESTERN PAWNEE COUNTIES...
AT 1137 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DODGE CITY...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3821 9966 3821 9945 3797 9920 3768 9967
3781 10005
TIME...MOT...LOC 0544Z 225DEG 49KT 3786 9989
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 12:45 AM CST | Severe Thunderstorm Warning | DDC | Barber | 30 min |
| Mar 8, 2:17 AM CST | Special Weather Statement | DDC | Pratt | 28 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.